The creation of spectral gaps by graph decoration

Jeffrey H. Schenker, Michael Aizenman

Research output: Contribution to journalArticlepeer-review

44 Scopus citations


We present a mechanism for the creation of gaps in the spectra of self-adjoint operators defined over a Hilbert space of functions on a graph, which is based on the process of graph decoration. The resulting Hamiltonians can be viewed as associated with discrete models exhibiting a repeated local structure and a certain bottleneck in the hopping amplitudes.

Original languageEnglish (US)
Pages (from-to)253-262
Number of pages10
JournalLetters in Mathematical Physics
Issue number3
StatePublished - Aug 2000

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics


  • Graph Laplacians
  • Graph decoration
  • Spectral gaps


Dive into the research topics of 'The creation of spectral gaps by graph decoration'. Together they form a unique fingerprint.

Cite this